Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 101, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 16, 2013, 9:10 PM PDT. It took effect at Jul 17, 2013, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2013, 9:10 PM PDT (04:10 UTC)
- In effect from
- Jul 17, 2013, 2:00 PM PDT
- Expired
- Jul 17, 2013, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
393 WHUS76 KMTR 170410 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 910 PM PDT TUE JUL 16 2013 PZZ530-171215- /O.EXP.KMTR.SC.Y.0100.000000T0000Z-130717T0400Z/ /O.NEW.KMTR.SC.Y.0101.130717T1900Z-130718T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 910 PM PDT TUE JUL 16 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT WEDNESDAY. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT WITH OCCASIONAL HIGHER GUSTS WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
3 follow-up statements
840 WHUS76 KMTR 170932 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 232 AM PDT WED JUL 17 2013 PZZ530-171745- /O.EXT.KMTR.SC.Y.0101.130717T2100Z-130718T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 232 AM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT WITH OCCASIONAL HIGHER GUSTS THIS AFTERNOON. WINDS WILL DECREASE TO 5 TO 15 KT IN EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
922 WHUS76 KMTR 171527 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 827 AM PDT WED JUL 17 2013 PZZ530-172330- /O.CON.KMTR.SC.Y.0101.130717T2100Z-130718T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 827 AM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KT WITH OCCASIONAL HIGHER GUSTS THIS AFTERNOON. WINDS WILL DECREASE TO 5 TO 15 KT IN EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
859 WHUS76 KMTR 172130 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 230 PM PDT WED JUL 17 2013 PZZ570-180530- /O.NEW.KMTR.SC.Y.0102.130718T1600Z-130719T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 230 PM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL DEVELOP EARLY THURSDAY AND CONTINUE INTO FRIDAY. WINDS WILL BE STRONGEST NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-180300- /O.CON.KMTR.SC.Y.0101.000000T0000Z-130718T0300Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 230 PM PDT WED JUL 17 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 15 TO 25 KT WITH OCCASIONAL HIGHER GUSTS THROUGH THIS EVENING. WINDS WILL DECREASE TO 5 TO 15 KT LATE IN THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 16, 8:39 PM PDT, 31 minutes earlier.
Area forecast discussion, Jul 16, 8:39 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
839 PM PDT TUE JUL 16 2013
.DISCUSSION...AS OF 8:30 PM PDT TUESDAY...UPPER LEVEL LOW JUST W
OF THE SFO BAY AREA CAUSED THE MARINE LAYER TO DEEPEN TO 3000 FEET
TODAY. AS A RESULT TEMPERATURES WERE COOL ACROSS THE DISTRICT. THE
MARINE LAYER WAS DEEP ENOUGH TO KEEP CLOUDS IN MOST OF THE DAY
OVER PARTS OF THE NORTH BAY AND NRN SFO BAY AREA WHILE IN OTHER
PLACES THE STRATUS MIXED OUT.
THE UPPER LOW WILL LIFT NORTHEAST TONIGHT AND THE MARINE LAYER
WILL COMPRESS OVERNIGHT. STRATUS WILL REFORM AT THE COAST AND
COASTAL VALLEYS DURING THE NIGHT BUT WILL BURN OFF EARLIER ON
WEDNESDAY. AS A RESULT TEMPERATURES AWAY FROM THE COAST WILL BE
ABOUT 5 DEGREES WARMER THAN TODAY.
UPPER LEVEL HIGH OVER THE MIDWEST WILL BUILD WESTWARD OVER THE
NEXT FEW DAYS WITH THE CENTER FORECAST TO BE OVER NEVADA FRIDAY
AND SATURDAY. HIGH TEMPERATURES WILL BE STEADILY WARMER EACH DAY
WITH WIDESPREAD 90S AND LOWER 100S OVER THE INTERIOR BY FRIDAY AND
SATURDAY.
MONSOONAL MOISTURE OVER THE SOUTHWEST WILL ALSO WORK ITS WAY WEST.
AT THIS TIME THE MOISTURE IS EXPECTED TO REMAIN SOUTH OF THE
DISTRICT WHICH IS IN AGREEMENT WITH THE ECMWF. THE GFS BRINGS
MOISTURE PRETTY CLOSE TO THE FAR SOUTHERN PART OF THE CWA SO
CANNOT RULE OUT POSSIBILITY OF CONVECTION THIS WEEKEND.
LONG RANGE MODELS DIVERGE FOR EARLY NEXT WEEK AS GFS KEEPS A RIDGE
OVER THE AREA WHILE ECMWF BRINGS IN AN UPPER TROUGH FROM THE
WEST.
&&
.AVIATION...AS OF 5:00 PM PDT TUESDAY...STRATUS IS ANTICIPATED TO
MAKE AN EARLY RETURN AGAIN THIS EVENING AS A RESULT OF A LATE BURN
OFF AND STRATUS NOT CLEARING COMPLETELY FROM THE COAST NORTH OF
THE SAN MATEO/SANTA CRUZ COUNTY LINE. SLIGHTLY MORE OPTIMISTIC FOR
TERMINALS SOUTH OF THE BAY AREA WHERE STRATUS WILL HOLD OFF A BIT
LONGER BEFORE MOVING IN. THE MARINE LAYER APPEAR TO BE COMPRESSING
AND CURRENTLY STANDS AROUND 2000 FEET. MVFR CIGS ARE ANTICIPATED
TO MOVE IN LATER THIS EVENING A THEN LOWER TO IFR OVERNIGHT AS THE
MARINE LAYER CONTINUES TO COMPRESS. A SHALLOWER MARINE LAYER AND A
WEAKENING ONSHORE GRADIENT WILL ALLOW FOR A SLIGHTLY EARLIER BURN
OFF TIMES WEDNESDAY MORNING.
VICINITY OF KSFO...STRATUS IS ANTICIPATED TO MAKE EARLY RETURN
BETWEEN 02Z-04Z THIS EVENING. MODERATE ONSHORE WINDS WILL BECOME
OCCASIONALLY GUSTY THIS EVENING AS THE STRATUS MOVES IN...OTHERWISE
WINDS WILL GRADUALLY EASE OVERNIGHT. CIGS WILL SCATTER OUT BETWEEN
19Z-21Z WEDNESDAY MORNING.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...STRATUS IS ANTICIPATED TO MOVE BACK
IN OVER THE BAY AROUND 03Z THIS EVENING. WESTERLY WINDS AROUND 10
KT WILL GRADUALLY EASE OVERNIGHT BECOMING LIGHT AND VARIABLE.
CLEARING IS ANTICIPATED BETWEEN 18Z-20Z WEDNESDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SF BAY UNTIL 9 PM
&&
PUBLIC FORECAST: W PI
AVIATION/MARINE: CW
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:30 PM PDT | Small Craft Advisory | MTR | 4 days |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.